MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported observation of elevated atellica im ca 19-9 results when using lot# 546 which were discordant relative to repeat testing on an alternate method.An initial elevated atellica im ca 19-9 result was obtained for the patient in question.The same sample was repeated on the original analyzer and obtained a similarly elevated result.The initial elevated result was reported to the physician(s), who questioned the result.The same sample was tested after peg6000 (polyethylene glycol 6000) treatment on the same analyzer for troubleshooting purposes and obtained a lower result.Then the sample was also retested using an alternate test method (beckman coulter unicel dxi 800) which obtained a much lower result.The lower result obtained using the alternate method was considered correct based on the clinical picture of the affected patient and a corrected report was issued to the physician(s).There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens remote services center (rsc) and reported observation of elevated atellica im ca 19-9 results which were discordant relative to repeat testing on an alternate method.Siemens reviewed the instrument data and the data provided by the customer.Reagent and instrument issues were ruled out based on quality control (qc) recovery within acceptable ranges and no issues were reported with other patient samples.Siemens observed that pretreatment of the sample with peg6000 may have precipitated antibodies that were interfering with the atellica im ca 19-9 assay.The assay instructions for use (ifu), under expected values section indicates the following: "3.7% of samples from normal patients recovered >37 u/ml so a certain number of elevated results from normal patients can be expected for this assay." the assay instructions for use (ifu), under limitations section states the following: "the assay is not supposed to be used as a screening test or for diagnosis.Elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.The concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays." based on the available information, the cause of the discordant elevated result was consistent with a sample specific interferent.The issue was resolved by routine troubleshooting; a product problem was not identified.The customer is operational, and no further actions are required.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
ATELLICA IM CA 19-9
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #: 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key22402523
Report Number1219913-2025-00134
Device Sequence Number15527372
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public(01)00630414598161(10)88041546(17)250919
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2025
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number88041546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale